Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 10, 2010, 4:13 PM CST for Osage County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2010, 4:13 PM CST (22:13 UTC)
- Expired
- Mar 10, 2010, 5:15 PM CST
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Vance AFB radar (KVNX), 112 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:42 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS54 KTSA 102213
SVRTSA
OKC113-102315-
/O.NEW.KTSA.SV.W.0002.100310T2213Z-100310T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
413 PM CST WED MAR 10 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 515 PM CST
* AT 410 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES
SOUTHWEST OF BURBANK...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURBANK...SHIDLER...FORAKER AND GRAINOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3696 9633 3646 9693 3651 9702 3653 9701
3656 9690 3659 9690 3660 9691 3658 9699
3659 9704 3666 9708 3670 9707 3671 9705
3670 9694 3676 9689 3676 9683 3679 9676
3700 9674
TIME...MOT...LOC 2214Z 211DEG 40KT 3660 9697
$$2 follow-up statements
178
WWUS54 KTSA 102229
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CST WED MAR 10 2010
OKC113-102315-
/O.CON.KTSA.SV.W.0002.000000T0000Z-100310T2315Z/
OSAGE OK-
429 PM CST WED MAR 10 2010
...SEVERE THUNDERSTORM WARNING CONTINUES...
AT 424 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF APPERSON...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
APPERSON...SHIDLER...WEBB CITY...FORAKER AND GRAINOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHWESTERN OSAGE COUNTY.
&&
LAT...LON 3696 9633 3646 9693 3651 9702 3653 9701
3656 9690 3659 9690 3660 9691 3658 9699
3659 9704 3666 9708 3670 9707 3671 9705
3670 9694 3676 9689 3676 9683 3679 9676
3700 9674
TIME...MOT...LOC 2229Z 211DEG 40KT 3674 9686
$$942
WWUS54 KTSA 102307
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CST WED MAR 10 2010
OKC113-102316-
/O.EXP.KTSA.SV.W.0002.000000T0000Z-100310T2315Z/
OSAGE OK-
507 PM CST WED MAR 10 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSAGE COUNTY
EXPIRES AT 515 PM CST...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CST.
LAT...LON 3696 9633 3646 9693 3651 9702 3653 9701
3656 9690 3659 9690 3660 9691 3658 9699
3659 9704 3666 9708 3670 9707 3671 9705
3670 9694 3676 9689 3676 9683 3679 9676
3700 9674
TIME...MOT...LOC 2306Z 211DEG 40KT 3698 9660
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:44 PM CST, 29 minutes earlier.
Area forecast discussion, Mar 10, 3:44 PM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 344 PM CST WED MAR 10 2010 .DISCUSSION... GFS APPEARS TO BE TRACKING FAIRLY CLOSE TODAY AND HAVE USED A BLEND OF THE GFS AND ECMWF FOR MOST OF THE FORECAST. PRECIPITATION WISE... HAVE MAINLY FOLLOWED THE ECMWF. HAVE NOT STRAYED TOO FAR FROM THE GUIDANCE TEMPERATURES BUT HAVE LEANED A LITTLE TOWARD THE COOLER SIDE. ONGOING EVENT STILL GIVING SIGNALS OF SEVERE ALTHOUGH THE MORE DANGEROUS CONDITIONS APPEAR TO BE SHAPING UP JUST EAST OF OUR AREA BUT UPPER LOW STILL TO MOVE JUST NORTHWEST OF INTERSTATE 44 AND NEW WATCHES ARE COMING OUT IN NEXT FEW MINUTES. FORECAST WILL INCORPORATE NEW WATCH INFORMATION. STILL LOOKING QUESTIONABLE FOR RAIN OVER THE WEEKEND AND HAVE SIDED TOWARDS THE ECMWF WHICH SHUNTS THE UPPER SYSTEM EARLY NEXT WEEK TO OUR WEST AND SOUTH KEEPING THE FORECAST AREA MAINLY DRY BUT NOT CLOUD FREE. THIS ALSO CONTRIBUTED TO THE THOUGHT TO LEAN A LITTLE TO THE COOLER SIDE. && .PRELIMINARY POINT TEMPS/POPS... TUL 42 55 38 50 / 30 20 30 30 FSM 44 61 41 52 / 50 20 20 20 MLC 41 59 39 54 / 20 20 30 20 BVO 40 51 36 49 / 70 30 30 30 FYV 41 54 35 46 / 70 20 20 30 BYV 42 53 36 48 / 80 20 20 30 MKO 40 55 38 51 / 30 20 20 20 MIO 42 52 35 47 / 70 30 30 50 F10 39 56 38 51 / 30 20 20 20 HHW 43 63 41 57 / 20 10 30 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....15
Hazardous weather outlook, Mar 10, 12:59 PM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1259 PM CST WED MAR 10 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1259 PM CST WED MAR 10 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=41. AREA...EASTERN OKLAHOMA...MAINLY AREAS SOUTHWEST OF TULSA COUNTY. ONSET...ONGOING. DISCUSSION... EVEN WITH A BIT OF ADDITIONAL CLOUDINESS AND SOME LIGHT RAINFALL CURRENTLY OCCURRING... CONDITIONS CONTINUE TO INDICATE THE PROBABILITY OF SEVERE STORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. SURFACE LOW PRESSURE CONTINUES TO STRENGTHEN AND MOVE NORTHEASTWARD ACROSS EASTERN OKLAHOMA. RESULTANT SOUTHERLY WINDS HAVE TRANSPORTED 50 DEGREE DEWPOINT AIR ALMOST TO THE KANSAS BORDER. THE MAIN AREA OF LIFT ASSOCIATED WITH THE UPPER LEVEL SYSTEM IS EXPECTED TO MOVE ACROSS THE REGION LATER THIS AFTERNOON... WITH THUNDERSTORMS INCREASING IN INTENSITY AND AREAL COVERAGE ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. LARGE HAIL AND HIGH WINDS ARE PROBABLE. INSTABILITY... SHEAR... AND HELICITY VALUES ALSO REMAIN SUPPORTIVE OF THE POSSIBILITY OF ISOLATED TORNADOES. IN ADDITION... DRY AIR AND WINDY CONDITIONS IN THE SOUTHEAST QUADRANT OF THE SURFACE LOW WILL ALSO MAINTAIN A DANGEROUS FIRE WEATHER CONDITION ACROSS A PORTION OF EAST CENTRAL OKLAHOMA INTO THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... NO HAZARDOUS WEATHER IS EXPECTED AFTER WEDNESDAY. COOLER CONDITIONS... ALONG WITH SOME SHOWERS... IS EXPECTED FOR LATE THIS WEEK AND INTO THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Mar 10, 1:41 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
141 PM CST WED MAR 10 2010
OKZ062-063-067-102015-
DELAWARE OK-MAYES OK-WAGONER OK-
141 PM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN WAGONER...WESTERN DELAWARE AND MAYES
AT 141 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WAGONER...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...MAZIE...MURPHY...
CHOUTEAU...LOCUST GROVE...SALINA...SPAVINAW...STRANG AND PENSACOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3650 9523 3638 9495 3588 9536 3593 9547
TIME...MOT...LOC 1941Z 210DEG 53KT 3598 9536Local storm report, Mar 10, 2:08 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
208 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 1 WNW WAGONER 35.96N 95.39W
03/10/2010 E0.75 INCH WAGONER OK LAW ENFORCEMENT
&&
SAASpecial weather statement, Mar 10, 2:18 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CST WED MAR 10 2010
OKZ058-062-063-102100-
DELAWARE OK-MAYES OK-OTTAWA OK-
218 PM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN DELAWARE...OTTAWA AND NORTHEASTERN MAYES
AT 218 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
SPAVINAW...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHLOETA...ZENA...CLEORA...GROVE...
BERNICE...FAIRLAND...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
SPAVINAW...LANGLEY AND DISNEY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3668 9461 3627 9504 3635 9515 3652 9506
3652 9501 3659 9502 3699 9479 3699 9463
TIME...MOT...LOC 2018Z 210DEG 53KT 3639 9503Special weather statement, Mar 10, 4:04 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CST WED MAR 10 2010
OKZ054-059-102230-
OSAGE OK-PAWNEE OK-
404 PM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE AND WESTERN PAWNEE
AT 404 PM CST...A STRONG THUNDERSTORM WAS LOCATED 24 MILES SOUTHWEST
OF BURBANK...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...BURBANK...APPERSON...WEBB
CITY...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3670 9707 3672 9703 3670 9694 3676 9689
3676 9683 3679 9676 3699 9675 3698 9638
3636 9703 3651 9704 3654 9699 3656 9690
3659 9690 3660 9691 3658 9699 3659 9704
3666 9708
TIME...MOT...LOC 2204Z 211DEG 39KT 3651 9705The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 1:41 PM CST | Special Weather Statement | TSA | Mayes | 34 min |
| Mar 10, 2:18 PM CST | Special Weather Statement | TSA | Ottawa | 42 min |
| Mar 10, 4:04 PM CST | Special Weather Statement | TSA | Osage | 26 min |
| Mar 10, 4:53 PM CST | Special Weather Statement | TSA | Delaware | 37 min |
| Mar 10, 5:27 PM CST | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 18 min |
| Mar 10, 5:35 PM CST | Special Weather Statement | TSA | Osage, Pawnee | 55 min |
| Mar 10, 5:43 PM CST | Special Weather Statement | TSA | Delaware | 32 min |
| Mar 10, 5:53 PM CST | Tornado Warning | TSA | Delaware | 22 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.